Wisconsin, 2019Strong Wind in Wisconsin, June 10, 2019
June 10, 2019 · NWS GRB · 5 events in 5 counties and zones
Winds of 45 to 55 mph, associated with a line of showers, downed numerous trees and power lines in parts of central and east-central Wisconsin.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds of 45 to 55 mph, associated with a line of showers, downed numerous trees and power lines in parts of central and east-central Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM CST, 3 hours earlier.
Area forecast discussion, Jun 10, 2:15 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Green Bay WI
315 PM CDT Mon Jun 10 2019
Forecast discussion for routine afternoon forecast issuance
.SHORT TERM...Tonight and Tuesday
Issued at 315 PM CDT Mon Jun 10 2019
An approaching mid level short wave trough combined with unstable
air to produce showers and isolated thunderstorms that were
approaching the forecast area from the northwest at 20Z. This
activity should weaken and die off with the loss of daytime
heating. Gusty northwest winds should also diminish as evening
approaches. Lack of significant cloud-cover and weak surface flow
will allow temperatures to drop into the 40s to lower 50s overnight.
Dry conditions are expected during the night and throughout much
of the day on Tuesday. The next chance for showers and storms will
be late Tuesday afternoon with the approach of a surface low and
another mid level short wave trough. Highs should be mainly in the
lower half of the 70s.
.LONG TERM...Tuesday Night Through Monday
Issued at 315 PM CDT Mon Jun 10 2019
A low pressure system will bring several rounds of rain to the
region Tuesday night through Wednesday as it tracks through the
western Great Lakes region. This slow moving system will bring a
widespread 1 to 2 inches of rain to the area during this time
period, which should not cause much flooding concerns as it will
fall over a long period of time and the area has had a break from
heavy rain recently. Some thunderstorms are also possible,
however instability is rather meager and shear isn't very
impressive so severe weather is not anticipated. The abundant
cloud cover and rain showers will keep temperatures to a more
fall-like range on Wednesday, as highs range from around 60 across
the north and lower to middle 60s across the south.
The steadier rain will end across the region on Thursday as the
main low pressure system tracks east and weak surface ridging
works its way into the area. However, additional shortwaves in the
flow will keep a small chance for showers across the area through
the end of the work week as high temperatures slowly recover to
more towards normal levels.
The models are then in poor agreement during the weekend and
heading into early next week as several weak low pressure systems
bring the chance for showers and thunderstorms at times across the
western Great Lakes region. Although there will likely be dry
periods in this portion of the forecast, the model discrepancies
make it near impossible to pinpoint at this juncture. Therefore
will stick with the model blend at this point in this portion of
the forecast. Temperatures will also rise a bit into the 70s,
however there is currently no 80 degree reading on the horizon in
the next week.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1236 PM CDT Mon Jun 10 2019
Showers exited the area this morning with a departing surface
system and mid level trough. VFR conditions prevailed at midday,
though northwest winds were gusting as high as 30 knots at some
locations. A mid level short wave trough may cause some showers
and thunderstorms to develop late this afternoon. Chances at any
particular location were not high enough to include in the 18Z
TAFs. Expect any development to wane and die off during the
evening and winds should diminish as well. Winds will back on
Tuesday ahead of the next approaching system, but any
precipitation will hold off until the afternoon as VFR conditions
continue to prevail.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....MG
LONG TERM......Kurimski
AVIATION.......MG
Hazardous weather outlook, Jun 10, 1:53 PM CST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
253 PM CDT Mon Jun 10 2019
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
253 PM CDT Mon Jun 10 2019
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
There is a chance of thunderstorms at times from Tuesday
afternoon through next Monday. At this time, severe weather is
not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.
LMZ521-522-541>543-112000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
253 PM CDT Mon Jun 10 2019
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Northwest winds of 15 to 25 knots will bring hazardous conditions
to small craft through early this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday
There is a chance of thunderstorms at times from Tuesday night
through next weekend. Severe weather is not expected.
MG/Kurimski
In the hours before
Special weather statement, Jun 10, 4:31 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
531 PM CDT Mon Jun 10 2019
WIZ005-010>013-018>021-030-031-102315-
Shawano WI-Langlade WI-Vilas WI-Florence WI-
Northern Oconto County WI-Marathon WI-Oneida WI-Menominee WI-
Forest WI-Northern Marinette County WI-Lincoln WI-
531 PM CDT Mon Jun 10 2019
...SPECIAL WEATHER STATEMENT...
At 530 PM CDT, Doppler radar was tracking a line of showers with
embedded thunderstorms along a line extending from 7 miles east of
Eagle River to near Rib Lake. Movement was southeast at 40 mph.
Pea size hail and winds gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
Wausau, Antigo, Rhinelander, Crandon, Weston, Merrill, Rib Mountain,
Tomahawk, Newbold and Harrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4512 9004 4536 9004 4601 8906 4554 8806
4472 8950 4510 9020 4512 9020
TIME...MOT...LOC 2230Z 303DEG 35KT 4588 8910 4523 9022
UhlmannStrong Wind, Marathon
- When
- June 10, 5:15 PM CST to 7:30 PM CST
- Where
- Marathon forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Social Media
- Coordinates
- 44.898, -89.759 (the zone’s center; the record gives no point)
Strong winds downed a couple trees in Wausau, knocking one onto a county highway.
Strong Wind, Langlade
- When
- June 10, 5:15 PM CST to 7:30 PM CST
- Where
- Langlade forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 45.262, -89.072 (the zone’s center; the record gives no point)
Strong winds downed several trees around Antigo. Winds were estimated near 55 mph.
Strong Wind, Shawano
- When
- June 10, 5:15 PM CST to 7:30 PM CST
- Where
- Shawano forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $4,000
- Reported by
- ASOS
- Coordinates
- 44.789, -88.765 (the zone’s center; the record gives no point)
Strong winds of 45 to 55 mph downed trees and damaged power lines across the county. The Shawano airport measured a wind gust of 48 mph.
Strong Wind, Brown
- When
- June 10, 5:15 PM CST to 7:30 PM CST
- Where
- Brown forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $100
- Reported by
- ASOS
- Coordinates
- 44.474, -87.993 (the zone’s center; the record gives no point)
Strong winds in Green Bay broke limbs and a few branches off trees.
Strong Wind, Menominee
- When
- June 10, 5:15 PM CST to 7:30 PM CST
- Where
- Menominee forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 45.004, -88.710 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines across the county.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Wildfire in California, June 10 to 11, 20193 deaths · 1 injured · $5,000 · 8 events
- Flood in South Carolina, June 10, 2019$25,000 · 1 event
- Flooding and Damaging Wind in Texas, June 10, 2019$15,000 · 61 kt wind · 3 events
- Excessive Heat in California, June 10 to 12, 201911 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 10, 20196 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 10, 20195 events
- Flash Flooding in Virginia, June 10 to 11, 20195 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 10, 20192 events
- Waterspouts in Gulf of Mexico, June 10, 20192 events
- Damaging Wind in Arizona, June 10, 2019$3,000 · 1 event
- Flood in Arkansas, June 10 to 11, 20191 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 10, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835356, 835357, 835361, 835362, 835367.